MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of the sample, visual examination was performed over the entire length of the catheter and no damage was evident.Functional testing determined the balloon was unable to be inflated due to a material rupture in the middle of the balloon.Under magnification, the material rupture was a hole with material overflapping outwardly, which is associated with an object of unknown origin piercing the middle of the balloon.Although requested, it is unknown if the pathway to the target lesion or the lesion itself was calcified or tortuous.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Although requested, patient demographics were unknown at the time of this report.Returned product analysis confirmed the material rupture was related to an object of unknown origin piercing the middle of the balloon.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues contributed to the reported event.If additional information becomes available, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at four atmospheres (atms) during the treatment of the target lesion.The health care professional (hcp) gained patient access to treat the superficial femoral artery (sfa).The hcp prepared the lutonix dcb in the normal fashion and removed the balloon protector without issues.It is unknown if the pathway to the target lesion or the lesion itself was calcified or tortuous.The hcp used another balloon to treat the target lesion successfully.The lutonix dcb was requested to be returned for further evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6095518
Report Number3006513822-2016-00203
Device Sequence Number10972957
Product Code ONU
UDI-Device Identifier00801741123269
UDI-Public(01)00801741123269(17)180429(10)GFAR3876
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2018
Device Model Number9004
Device Catalogue NumberLX351306605F
Device Lot NumberGFAR3876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1